Alert archive / New Mexico / Red Flag Warnings in 2016
Red Flag Warning 24, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Apr 23, 2016, 1:15 PM MDT. It took effect at Apr 24, 2016, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2016, 1:15 PM MDT (19:15 UTC)
- In effect from
- Apr 24, 2016, 12:00 PM MDT
- Expired
- Apr 24, 2016, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted.
545 WWUS84 KMAF 231915 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 215 PM CDT SAT APR 23 2016 ...RED FLAG WARNING IN EFFECT SUNDAY AFTERNOON FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR MORE...AND HIGH TO VERY HIGH FIRE DANGER FOR THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS... SOUTHEAST NEW MEXICO PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND REEVES COUNTY AND THE UPPER TRANS PECOS... .AN UPPER LEVEL STORM SYSTEM WILL PASS TO THE NORTH OF WEST TEXAS AND SOUTHEAST NEW MEXICO SUNDAY. ABOVE NORMAL TEMPERATURES WILL LEAD TO LOW RELATIVE HUMIDITY. COMBINED WITH BREEZY SOUTHWEST TO WEST WINDS MIXING TO THE SURFACE...AS WELL AS HIGH FIRE DANGER... CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE. NMZ114-115-TXZ057-058-074-258-241000- /O.UPG.KMAF.FW.A.0020.160424T1600Z-160425T0300Z/ /O.NEW.KMAF.FW.W.0024.160424T1800Z-160425T0200Z/ GUADALUPE MOUNTAINS-SOUTHEAST PLAINS- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- 215 PM CDT SAT APR 23 2016 /115 PM MDT SAT APR 23 2016/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/ SUNDAY... * WIND...ABOVE 6000 FEET...SOUTHWEST WINDS 20 TO 25 MPH INCREASING TO 25 TO 35 MPH IN THE AFTERNOON. BELOW 6000 FEET...SOUTHWEST WINDS 20 TO 30 MPH. * HUMIDITY...8 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
3 follow-up statements
670 WWUS84 KMAF 240931 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 431 AM CDT SUN APR 24 2016 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR MORE...AND HIGH TO VERY HIGH FIRE DANGER FOR THE GUADALUPE... DAVIS...AND APACHE MOUNTAINS... SOUTHEAST NEW MEXICO PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND REEVES COUNTY AND THE UPPER TRANS PECOS... ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR MORE...AND HIGH TO VERY HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...AND VAN HORN AND THE HIGHWAY 54 CORRIDOR... .AN UPPER LEVEL STORM SYSTEM WILL PASS TO THE NORTH OF WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY. ABOVE NORMAL TEMPERATURES WILL LEAD TO LOW RELATIVE HUMIDITY. COMBINED WITH BREEZY SOUTHWEST TO WEST WINDS MIXING TO THE SURFACE...AS WELL AS HIGH FIRE DANGER... CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE. DRY AND WINDY CONDITIONS WILL CONTINUE INTO MONDAY SO FIRE WEATHER WILL BE POSSIBLE AGAIN ON MONDAY. NMZ114-115-TXZ057-258-242100- /O.NEW.KMAF.FW.A.0021.160425T1800Z-160426T0200Z/ /O.CON.KMAF.FW.W.0024.160424T1800Z-160425T0200Z/ GUADALUPE MOUNTAINS-SOUTHEAST PLAINS- VAN HORN AND HIGHWAY 54 CORRIDOR- 431 AM CDT SUN APR 24 2016 /331 AM MDT SUN APR 24 2016/ ...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR MORE...AND HIGH TO VERY HIGH FIRE DANGER FOR THE GUADALUPE... DAVIS...AND APACHE MOUNTAINS... SOUTHEAST NEW MEXICO PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND REEVES COUNTY AND THE UPPER TRANS PECOS... ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR MORE...AND HIGH TO VERY HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...AND VAN HORN AND THE HIGHWAY 54 CORRIDOR... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * WIND...ABOVE 6000 FEET...SOUTHWEST WINDS 25 TO 35 MPH. BELOW 6000 FEET...SOUTHWEST WINDS 20 TO 30 MPH. * HUMIDITY...7 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ058-074-242100- /O.CON.KMAF.FW.W.0024.160424T1800Z-160425T0200Z/ REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- 431 AM CDT SUN APR 24 2016 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR MORE...AND HIGH TO VERY HIGH FIRE DANGER FOR THE GUADALUPE... DAVIS...AND APACHE MOUNTAINS... SOUTHEAST NEW MEXICO PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND REEVES COUNTY AND THE UPPER TRANS PECOS... * WIND...ABOVE 6000 FEET...SOUTHWEST WINDS 25 TO 35 MPH. BELOW 6000 FEET...SOUTHWEST WINDS 20 TO 30 MPH. * HUMIDITY...7 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
045 WWUS84 KMAF 241919 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 219 PM CDT SUN APR 24 2016 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR MORE...AND HIGH TO VERY HIGH FIRE DANGER FOR THE GUADALUPE... DAVIS...AND APACHE MOUNTAINS... SOUTHEAST NEW MEXICO PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND REEVES COUNTY AND THE UPPER TRANS PECOS... ...RED FLAG WARNING IN EFFECT MONDAY AFTERNOON FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR MORE...AND HIGH TO VERY HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...AND VAN HORN AND THE HIGHWAY 54 CORRIDOR... .AN UPPER LEVEL STORM SYSTEM IS PASSING TO THE NORTH OF WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON. ABOVE NORMAL TEMPERATURES WILL LEAD TO LOW RELATIVE HUMIDITY. COMBINED WITH BREEZY SOUTHWEST TO WEST WINDS MIXING TO THE SURFACE...AS WELL AS HIGH FIRE DANGER...CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE. DRY AND WINDY CONDITIONS WILL CONTINUE INTO MONDAY SO FIRE WEATHER WILL BE POSSIBLE AGAIN ON MONDAY. NMZ114-115-TXZ057-258-251000- /O.UPG.KMAF.FW.A.0021.160425T1800Z-160426T0200Z/ /O.NEW.KMAF.FW.W.0025.160425T1800Z-160426T0200Z/ /O.CON.KMAF.FW.W.0024.000000T0000Z-160425T0200Z/ GUADALUPE MOUNTAINS-SOUTHEAST PLAINS- VAN HORN AND HIGHWAY 54 CORRIDOR- 219 PM CDT SUN APR 24 2016 /119 PM MDT SUN APR 24 2016/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/ MONDAY... * WIND...ABOVE 6000 FEET...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. BELOW 6000 FEET...SOUTHWEST WINDS 20 TO 30 MPH. * HUMIDITY...7 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ TXZ058-074-250200- /O.CON.KMAF.FW.W.0024.000000T0000Z-160425T0200Z/ REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- 219 PM CDT SUN APR 24 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WIND...ABOVE 6000 FEET...SOUTHWEST WINDS 25 TO 35 MPH. BELOW 6000 FEET...SOUTHWEST WINDS 20 TO 30 MPH. * HUMIDITY...7 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
494 WWUS84 KMAF 250208 AAA RFWMAF URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 908 PM CDT SUN APR 24 2016 ...RED FLAG WARNING IN EFFECT MONDAY AFTERNOON FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR MORE...AND HIGH TO VERY HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...AND VAN HORN AND THE HIGHWAY 54 CORRIDOR... .DRY AND WINDY CONDITIONS WILL COMBINED WITH ABOVE NORMAL TEMPERATURES MONDAY TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS. GRASSES ARE STILL MOSTLY CURED AND THE FIRE DANGER WILL BE HIGH TO VERY HIGH. NMZ114-115-TXZ057-258-251100- /O.EXP.KMAF.FW.W.0024.000000T0000Z-160425T0200Z/ /O.CON.KMAF.FW.W.0025.160425T1800Z-160426T0200Z/ GUADALUPE MOUNTAINS-SOUTHEAST PLAINS- VAN HORN AND HIGHWAY 54 CORRIDOR- 908 PM CDT SUN APR 24 2016 /808 PM MDT SUN APR 24 2016/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/ MONDAY... * WIND...ABOVE 6000 FEET...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. BELOW 6000 FEET...SOUTHWEST WINDS 20 TO 30 MPH. * HUMIDITY...7 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ TXZ058-074-250315- /O.EXP.KMAF.FW.W.0024.000000T0000Z-160425T0200Z/ REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- 908 PM CDT SUN APR 24 2016 ...RED FLAG WARNING HAS EXPIRED... CRITICAL FIRE WEATHER CONDITIONS HAVE ENDED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 23, 10:57 AM MDT, 2 hours 18 minutes earlier.
Area forecast discussion, Apr 23, 10:57 AM MDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1157 AM CDT SAT APR 23 2016
.AVIATION...
18Z TAF issuance
A windy period is in store for the terminals over the next few
days. Southerly winds will gust 25 to 30 kts much of this
afternoon and continue tonight as a strong LLJ develops. Winds
will veer to the southwest by the end of this TAF period, but stay
gusty. A few showers and storms are possible along and south of
I-10 this afternoon so have included a tempo for this at KFST.
Otherwise, expect VFR conditions to prevail.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 60 88 60 89 / 10 10 0 0
Carlsbad 56 87 57 88 / 20 0 0 0
Dryden 62 89 62 93 / 20 10 0 0
Fort Stockton 60 90 59 91 / 20 0 0 0
Guadalupe Pass 55 78 54 79 / 20 0 0 0
Hobbs 56 84 54 86 / 10 0 0 0
Marfa 47 81 47 83 / 20 0 0 0
Midland Intl Airport 62 89 59 89 / 10 0 0 0
Odessa 62 89 60 89 / 10 0 0 0
Wink 61 92 58 92 / 10 0 0 0
&&
.MAF Watches/Warnings/Advisories...
NM...Fire Weather Watch from Sunday morning through Sunday evening
for Guadalupe Mountains-Southeast Plains.
TX...Fire Weather Watch from Sunday morning through Sunday evening
for Davis/Apache Mountains Area-Guadalupe Mountains-Reeves
County and Upper Trans Pecos-Van Horn and Highway 54
Corridor.
&&
99/99/29Hazardous weather outlook, Apr 23, 12:58 PM MDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 158 PM CDT SAT APR 23 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-241900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 158 PM CDT SAT APR 23 2016 /1258 PM MDT SAT APR 23 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE...MAINLY OVER THE HIGHER TERRAIN. SMALL HAIL...GUSTY WINDS...AND BRIEF HEAVY RAINFALL CAN BE EXPECTED WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDS WILL BECOME STRONG ACROSS THE GUADALUPE MOUNTAINS SUNDAY AFTERNOON. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE SUNDAY IN SOUTHEAST NEW MEXICO AND AREAS OF WEST TEXAS TO THE SOUTH. A RED FLAG WARNING IS IN EFFECT. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE AGAIN OVER MUCH THE SAME AREA MONDAY. TUESDAY...CRITICAL FIRE WEATHER CONDITIONS MAY BE MUCH MORE WIDESPREAD AS AN UPPER LEVEL STORM SYSTEM PASSES TO THE NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 3:57 AM MDT | Fire Weather Watch | MAF | 9 hr | |
| Apr 23, 1:23 PM MDT | Special Weather Statement | MAF | Terrell | 52 min |
| Apr 23, 3:04 PM MDT | Special Weather Statement | MAF | Pecos | 26 min |
Nearby
Red Flag Warnings in New Mexico, 2016Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.